Ohio, 2003

Hail and Damaging Winds in Ohio, July 8, 2003

July 8, 2003 · NWS CLE · 31 events in 26 counties and zones

28 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.7 million
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 1:33 PM EST, 11 hours 17 minutes earlier.

Area forecast discussion, Jul 7, 1:33 PM EST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
233 PM EDT MON JUL 7 2003

CONVECTIVE COMPLEXES SHUD CONT TO DROP ESE CROSSING MNLY SWRN HALF
OF CWA INTO WED SO WL SHOW HIER POP AND QPF THERE THRU THEN.  FOR
NOW NOT BUYING ETA BAND OF HI QPF ACRS LERI AREA TUE NITE AS ETA
FREQUENTLY DOESNT PROPAGATE CONVECTION FAR ENUF SE IN THESE
SITUATIONS. WL NEED TO MENTION SVR POTNL FOR SWRN HALF OF CWA.

SOME POTNL FOR FLOOD WATCH FOR SRN COS...BUT CURRENT BOW WL BE MOVG
TOO QUICKLY TO LAY DOWN MUCH PRECIP. BNDRY ON SRN EDGE OF THIS
COMPLEX WL BE S OF CWA SO MOST OF CWA TO BE RELATIVELY CALM FOR A
GUD WHILE THIS EVE. THINK BEST THING IS TO HOLD OFF AND LET EVE OR
MID SHIFT WATCH AND SEE IF NEW COMPLEX FORMS AND WHERE IT HEADS FOR
TO PUT UP ANY NEEDED FFAS.

FOR XTDD...ETA AND GFS CONT TO DIFFER A BIT ON HOW FAR CDFNT PUSHES
SE ACRS OH AND WHETHER THERE WL BE WV OF LOW PRES LATE WED MOVG ACRS
OH. WL SPLIT THE DIFF AND KP SML CHC FOR SHRA/TSRA GOING SRN ZONES
WED NITE THEN SPREAD GUD CHC BACK ACRS CWA ON THU THRU THU
NITE...BRINGING BACK EDGE ACRS WRN ZONES BY DAYBREAK FRI.  UPR
TROF/SFC TROF ON FRI WL PROB TRIGGER SCT CONVECTION SO WL CARRY CHC
THEN ALL AREAS.  WUD LIKE TO KP WEEKEND DRY BUT THERE NOW DOES
APPEAR THAT THERE MAY BE ENUF TROFFINESS AND MSTR LEFT BHD FOR PSBL
LINGERING DAILY INSTABILITY CONVECTIVE SHRA.

.CLE...
OH...SVR TSTM WATCH TIL 6 PM FOR N CNTRL OH.
PA...NONE.

ADAMS
Hazardous weather outlook, Jul 7, 5:17 AM EST, 19 hours 33 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071215-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
617 AM EDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND
TONIGHT. THE PRIMARY THREAT APPEARS TO BE THE THREAT FOR STRONG,
DAMAGING WINDS.  LOCALLY HEAVY RAINS ARE ALSO QUITE POSSIBLE
RESULTING IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...

THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST THROUGH AT
LEAST TUESDAY.  THE RISK FOR FLOODING WILL ALSO CONTINUE OVER AREAS
THAT RECEIVE HEAVY RAINS IN A SHORT PERIOD OF TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 7, 7:51 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
851 PM EDT MON JUL 7 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0213 PM    FINDLAY                   OHIO   58 MPH TSTM WIND GUST
07/07/03   HANCOCK

0359 PM    MEDINA                    OH   .75 INCH HAIL
07/07/03   MEDINA

0310 PM    RAVENNA                   OH   1.75 INCH HAIL
07/07/03   PORTAGE
Local storm report, Jul 7, 11:59 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0424 PM    RANDOLF                   OH   TORNADO
07/08/03   PORTAGE

0440 PM    AUSTINTOWN                OH   WIND DAMAGE
07/08/03   MAHONING                       SEVERAL TREES DOWN

0305 PM    BUCYRUS                   OH   WIND DAMAGE
07/08/03   CRAWFORD                       SEVERAL TREES DOWN

0255 PM    MARION                    OH   WIND DAMAGE
07/08/03   MARION                         FEW TREES DOWN

0330 PM    GROVE                     OH   WIND DAMAGE
07/08/03   MORROW                         SEVERAL TREES DOWN

0340 PM    BELLVILLE                 OH   WIND DAMAGE
07/08/03   RICHLAND                       4 LARGE TREES DOWN

0305 PM    FAIRVIEW PARK             OH   WIND DAMAGE
07/08/03   CUYAHOGA                       SEVERAL LARGE LIMBS DOWN
                                          AND POWER LINES

0300 PM    CLEVELAND                 OH   61 MPH TSTM WIND GUST
07/08/03   CUYAHOGA                       AT CLE AIRPORT

0300 PM    LORAIN                    OH   WIND DAMAGE
07/08/03   LORAIN                         SEVERAL TREES DOWN

0409 PM    STREETSBORO               OH   1.75 INCH HAIL
07/08/03   PORTAGE

0420 PM    AKRON                     OH   50 to 60 MPH TSTM WIND GUST
07/08/03   SUMMIT

0427 PM    CANTON                    OH   60 MPH TSTM WIND GUST
07/08/03   STARK

0937 PM    NORTH OLMSTED             OH   .88 INCH HAIL
07/08/03   CUYAHOGA

0955 PM    STRONGSVILLE              OH   .88 INCH HAIL
07/08/03   CUYAHOGA

1006 PM    BRUNSWICK                 OH   .88 INCH HAIL
07/08/03   MEDINA
Local storm report, Jul 7, 11:59 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003

CORRECTED DATE OF EVENT

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0424 PM    RANDOLF                   OH   TORNADO
07/07/03   PORTAGE

0440 PM    AUSTINTOWN                OH   WIND DAMAGE
07/07/03   MAHONING                       SEVERAL TREES DOWN

0305 PM    BUCYRUS                   OH   WIND DAMAGE
07/07/03   CRAWFORD                       SEVERAL TREES DOWN

0255 PM    MARION                    OH   WIND DAMAGE
07/07/03   MARION                         FEW TREES DOWN

0330 PM    GROVE                     OH   WIND DAMAGE
07/07/03   MORROW                         SEVERAL TREES DOWN

0340 PM    BELLVILLE                 OH   WIND DAMAGE
07/07/03   RICHLAND                       4 LARGE TREES DOWN

0305 PM    FAIRVIEW PARK             OH   WIND DAMAGE
07/07/03   CUYAHOGA                       SEVERAL LARGE LIMBS DOWN
                                          AND POWER LINES

0300 PM    CLEVELAND                 OH   61 MPH TSTM WIND GUST
07/07/03   CUYAHOGA                       AT CLE AIRPORT

0300 PM    LORAIN                    OH   WIND DAMAGE
07/07/03   LORAIN                         SEVERAL TREES DOWN

0409 PM    STREETSBORO               OH   1.75 INCH HAIL
07/07/03   PORTAGE

0420 PM    AKRON                     OH   50 TO 60 MPH TSTM WIND GUST
07/07/03   SUMMIT

0427 PM    CANTON                    OH   60 MPH TSTM WIND GUST
07/07/03   STARK

0937 PM    NORTH OLMSTED             OH   .88 INCH HAIL
07/07/03   CUYAHOGA

0955 PM    STRONGSVILLE              OH   .88 INCH HAIL
07/07/03   CUYAHOGA

1006 PM    BRUNSWICK                 OH   .88 INCH HAIL
07/07/03   MEDINA
Local storm report, Jul 8, 12:35 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1259 AM EDT TUE JUL 8 2003

CORRECTED DATE OF EVENT

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0424 PM    RANDOLF                   OH   TORNADO
07/07/03   PORTAGE

0440 PM    AUSTINTOWN                OH   WIND DAMAGE
07/07/03   MAHONING                       SEVERAL TREES DOWN

0305 PM    BUCYRUS                   OH   WIND DAMAGE
07/07/03   CRAWFORD                       SEVERAL TREES DOWN

0255 PM    MARION                    OH   WIND DAMAGE
07/07/03   MARION                         FEW TREES DOWN

0330 PM    GROVE                     OH   WIND DAMAGE
07/07/03   MORROW                         SEVERAL TREES DOWN

0340 PM    BELLVILLE                 OH   WIND DAMAGE
07/07/03   RICHLAND                       4 LARGE TREES DOWN

0305 PM    FAIRVIEW PARK             OH   WIND DAMAGE
07/07/03   CUYAHOGA                       SEVERAL LARGE LIMBS DOWN
                                          AND POWER LINES

0300 PM    CLEVELAND                 OH   61 MPH TSTM WIND GUST
07/07/03   CUYAHOGA                       AT CLE AIRPORT

0300 PM    LORAIN                    OH   WIND DAMAGE
07/07/03   LORAIN                         SEVERAL TREES DOWN

0409 PM    STREETSBORO               OH   1.75 INCH HAIL
07/07/03   PORTAGE

0420 PM    AKRON                     OH   50 TO 60 MPH TSTM WIND GUST
07/07/03   SUMMIT

0427 PM    CANTON                    OH   60 MPH TSTM WIND GUST
07/07/03   STARK

0937 PM    NORTH OLMSTED             OH   .88 INCH HAIL
07/07/03   CUYAHOGA

0955 PM    STRONGSVILLE              OH   .88 INCH HAIL
07/07/03   CUYAHOGA

1006 PM    BRUNSWICK                 OH   .88 INCH HAIL
07/07/03   MEDINA
Local storm report, Jul 8, 12:37 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
137 AM EDT TUE JUL 8 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0111 AM    HUDSON                    OH   .75 INCH HAIL
07/08/03   SUMMIT

The radar

The Cleveland radar (KCLE), 66 km away, was scanning. The volume nearest the first event began at 05:51 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Portage

When
July 8, 12:50 AM EST
Where
Portage County, Ravenna
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.967, -81.333

Penny size hail was observed.

Thunderstorm Wind, Hancock

When
July 8, 2:30 AM EST
Where
Hancock County, Mt Cory
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
41.383, -82.600

Thunderstorm winds downed several trees in southwestern Hancock County near Bluffton, Mount Cory and Rawson.

Thunderstorm Wind, Sandusky

When
July 8, 2:40 AM EST to 3:10 AM EST
Where
Sandusky County, Countywide
Measured
52 kt (60 mph) measured gust
Property damage
$150,000
Reported by
TRAINED SPOTTER
Coordinates
41.117, -83.117

A line of severe thunderstorms moved across Sandusky County during the early morning hours causing widespread damage and scattered power outages. A 60 mph gust was measured at Woodville at 4:10 a.m. Dozens of trees were downed across the county. At least a few vehicles were damaged by fallen trees and flying debris.

Thunderstorm Wind, Seneca

When
July 8, 2:45 AM EST to 3:15 AM EST
Where
Seneca County, Countywide
Measured
60 kt (69 mph) measured gust
Property damage
$500,000
Reported by
TRAINED SPOTTER
Coordinates
40.533, -82.850

A line of severe thunderstorms moved across Seneca County and caused extensive damage. A 69 mph gust was measured in Tiffin at 3:51 a.m. Over 100 trees and at least ten power poles were downed in the county. Several homes were damaged across the county and a barn was leveled on County Road 39. Several buildings were also damaged at the county fairgrounds and a truck was blown over on State Route 4 near Attica. Many vehicles were damaged or destroyed by fallen trees and limbs.

Thunderstorm Wind, Lucas

When
July 8, 2:45 AM EST
Where
Lucas County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
TRAINED SPOTTER
Coordinates
40.800, -82.283

Thunderstorm winds downed trees and large limbs across the county. Several roads were blocked by trees and scattered power outages were reported.

Thunderstorm Wind, Wood

When
July 8, 2:45 AM EST to 3:00 AM EST
Where
Wood County, Rossford
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
40.550, -81.933

Thunderstorm winds downed a few trees in Rossford and Walbridge.

Thunderstorm Wind, Wyandot

When
July 8, 2:45 AM EST to 3:00 AM EST
Where
Wyandot County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
TRAINED SPOTTER
Coordinates
40.833, -81.883

A line of severe thunderstorms moved across Wyandot County and downed many trees, large limbs and power lines. At least two buildings sustained damage.

Thunderstorm Wind, Marion

When
July 8, 3:00 AM EST
Where
Marion County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
DEPT OF HIGHWAYS
Coordinates
41.283, -82.117

Thunderstorm winds downed many trees and limbs across the county.

Thunderstorm Wind, Crawford

When
July 8, 3:00 AM EST to 3:20 AM EST
Where
Crawford County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$150,000
Reported by
LAW ENFORCEMENT
Coordinates
41.183, -81.200

A line of severe thunderstorms moved across Crawford County during the early morning hours. The northern half of the county was especially hard hit with dozens of downed trees and scattered power outages reported. Several roads, including State Route 19 were blocked by fallen trees.

Hail, Richland

When
July 8, 3:12 AM EST
Where
Richland County, Ontario
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.467, -81.233

Penny size hail was observed.

Thunderstorm Wind, Ottawa

When
July 8, 3:15 AM EST
Where
Ottawa County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
41.633, -83.650

Thunderstorm winds downed many trees and large limbs across the county.

Thunderstorm Wind, Morrow

When
July 8, 3:15 AM EST
Where
Morrow County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.533, -83.117

Thunderstorm winds downed trees and large limbs across the county.

Thunderstorm Wind, Richland

When
July 8, 3:15 AM EST
Where
Richland County, Shelby
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
40.567, -83.167

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Huron

When
July 8, 3:15 AM EST to 3:45 AM EST
Where
Huron County, Countywide
Measured
56 kt (64 mph) measured gust
Property damage
$300,000
Reported by
TRAINED SPOTTER
Coordinates
41.133, -81.867

A line of severe thunderstorms moved east across Huron County early in the morning and caused widespread damage and scattered power outages. A 65 mph wind gust was measured near Norwalk at 4:30 a.m. Dozens of trees were downed across the county and at least three power poles were toppled near Bellvue. A home in Norwalk was heavily damaged by a fallen tree. A few homes and vehicles were also damaged in Bellevue.

Hail, Richland

When
July 8, 3:22 AM EST
Where
Richland County, Shiloh
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.400, -82.483

Nickel size hail was observed.

Thunderstorm Wind, Erie

When
July 8, 3:30 AM EST to 4:00 AM EST
Where
Erie County, Countywide
Measured
56 kt (64 mph) measured gust
Property damage
$400,000
Reported by
TRAINED SPOTTER
Coordinates
40.883, -82.650

A line of severe thunderstorms moved across Erie County during the early morning hours causing widespread damage and scattered power outages. The Milan, Sandusky and Berlin Heights areas were especially hard hit. A 65 mph thunderstorm gust was measured at Huron at 4:47 a.m. Other measured gusts included 57 mph at Sandusky and 56 mph at Berlin Heights. Dozens of trees were downed and many homes damaged. Three vehicles were destroyed by fallen trees and several others damaged.

Thunderstorm Wind, Lorain

When
July 8, 3:45 AM EST to 4:15 AM EST
Where
Lorain County, Countywide
Measured
56 kt (64 mph) measured gust
Property damage
$250,000
Reported by
TRAINED SPOTTER
Coordinates
41.167, -81.233

A line of severe thunderstorms moved across Lorain County before daybreak causing widespread damage and power outages. The Elyria and Lorain areas were very hard hit with dozens of trees downed in both cities. A 65 mph thunderstorm gust was measured at Elyria at 5:00 a.m. Many trees were also downed elsewhere in the county. A home was heavily damaged in Avon with several other buildings in the county sustaining minor damage. Dozens of cars were damaged and as many as 26,000 customers lost power during the storm.

Thunderstorm Wind, Medina

When
July 8, 3:45 AM EST to 4:15 AM EST
Where
Medina County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
41.617, -83.567

Thunderstorm winds downed many trees and large limbs.

Thunderstorm Wind, Ashland

When
July 8, 3:45 AM EST
Where
Ashland County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.133, -81.933

Thunderstorm winds downed several trees across northern Ashland County.

Thunderstorm Wind, Knox

When
July 8, 3:45 AM EST
Where
Knox County, Mt Vernon
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
41.167, -81.517

Thunderstorm winds downed many trees and large limbs in Mount Vernon. A car was crushed by a fallen tree.

Thunderstorm Wind, Medina

When
July 8, 4:00 AM EST
Where
Medina County, Medina
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
41.017, -80.767

Thunderstorm winds downed five trees in Medina Township.

Thunderstorm Wind, Wayne

When
July 8, 4:10 AM EST
Where
Wayne County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.467, -81.683

Thunderstorm winds downed trees and large limbs across the county.

Thunderstorm Wind, Holmes

When
July 8, 4:15 AM EST
Where
Holmes County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.417, -81.850

Thunderstorm winds downed trees and large limbs across the county.

Thunderstorm Wind, Cuyahoga

When
July 8, 4:17 AM EST
Where
Cuyahoga County, Cle Hopkins Intl Arp
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.883, -83.283

A 58 mph thunderstorm wind gust was measured at Cleveland Hopkins International Airport.

Thunderstorm Wind, Stark

When
July 8, 4:25 AM EST to 5:00 AM EST
Where
Stark County, Hartville
Measured
55 kt (63 mph) measured gust
Property damage
$250,000
Reported by
TRAINED SPOTTER
Coordinates
41.383, -83.117

A line of severe thunderstorms moved across Stark County just before daybreak and caused widespread damage and scattered power outages. A 63 mph thunderstorm wind gust was measured near Hartville at 531 a.m. Dozens of trees were downed across the county and homes were damaged in Alliance and near East Canton. Several vehicles were also damaged or destroyed in the county.

Thunderstorm Wind, Summit

When
July 8, 4:30 AM EST to 5:00 AM EST
Where
Summit County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
TRAINED SPOTTER
Coordinates
41.133, -82.567

A line of severe thunderstorms moved across Summit County around daybreak and caused scattered power outages. Many trees were downed across the county and a house was heavily damaged in Cuyahoga Falls. Two other homes were damaged in Tallmadge and a car was crushed by a tree in Fairlawn.

Thunderstorm Wind, Portage

When
July 8, 4:45 AM EST
Where
Portage County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
TRAINED SPOTTER
Coordinates
40.933, -83.817

Thunderstorm winds downed several trees and large limbs across the county. Homes were damaged by fallen trees in Ravenna and Brimfield.

Thunderstorm Wind, Cuyahoga

When
July 8, 5:10 AM EST to 5:40 AM EST
Where
Cuyahoga County, Countywide
Measured
50 kt (58 mph) measured gust
Property damage
$300,000
Reported by
TRAINED SPOTTER
Coordinates
40.750, -82.633

A line of severe thunderstorms moved across Cuyahoga County just before daybreak causing widespread damage and scattered power outages. The southern half of the county was hardest hit with dozens of trees downed in both Brookpark and Berea. Many other trees were downed elsewhere in the county. Homes were damaged in Westlake, Brookpark, Berea and Parma Heights. Several vehicles were also damaged.

Thunderstorm Wind, Trumbull

When
July 8, 5:10 AM EST to 5:30 AM EST
Where
Trumbull County, Leavittsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
40.967, -82.600

A line of severe thunderstorms moved across Trumbull County around daybreak and downed many trees in Leavittsburg and Warren.

Thunderstorm Wind, Mahoning

When
July 8, 5:10 AM EST to 5:30 AM EST
Where
Mahoning County, Canfield
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
40.867, -82.917

A line of severe thunderstorms moved across Mahoning County around daybreak and caused scattered power outages. Many trees were downed in Canfield and Youngstown.

Thunderstorm Wind, Geauga

When
July 8, 5:12 AM EST
Where
Geauga County, Newbury
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.250, -80.883

Thunderstorm winds downed several trees in Newbury Township.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376427, 5375512, 5375504, 5376756, 5376757, 5376758, 5376759, 5375513, 5376763, 5376760, 5375505, 5375585, 5375593, 5376762, 5376761, 5376764, 5375503, 5375506, 5375586, 5375590, 5375591, 5375588, 5375587, 5375507, 5375584, 5375510, 5375592, 5375508, 5375509, 5375511, 5375589.